MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U401SX

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation.The user discarded the device.Investigation is ongoing.This report will be supplemented accordingly following investigation completion.
 
Event or Problem Description
As reported, customer reported of "difficulty in fixation of the needle" (it moves easily even with the maximum fixation).Very difficult to penetrate the tracheal wall, lymph node structure and in the back and forth movements.Deformation of the needle with the use.Very poor ultrasound visualization.The event occurred during a procedure (ultrasound guided puncture).No patient damaged.No extension of the procedure as a result of the event.There was no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the following mechanisms likely caused the event: -the needle adjuster was likely not locked.-the needle adjuster lever might have slid to a convex area instead of a groove near the scale of the handle causing the needle adjuster not to lock.-the insertion portion of the endoscope was excessively angulated while the needle was extended and retracted causing the needle to bend.-the ultrasonic of the scope could not recognize the needle tube causing it to not be visible on the ultrasound image.The specific root cause could not be determined at this time.The following information is stated in the instructions for use (ifu): "-before pushing in the needle slider, make sure that the needle adjuster is firmly fixed.If the needle adjuster is not firmly fixed, the needle may pop out from the tip of the sheath beyond the intended length, leading to perforation, major bleeding, and mucosal damage.-when fixing the needle adjuster lever, if there is resistance during the operation of fixing the needle adjuster lever, release the needle adjuster lever once and fix it again.Forcibly fixing the needle while there is resistance may damage the needle adjuster lever, prevent the needle adjuster from being fixed, and cause the needle to protrude beyond the intended length, leading to perforation, major bleeding, mucosal damage, etc." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13611190
Report Number8010047-2022-03630
Device Sequence Number1969139
Product Code FCG
UDI-Device Identifier04953170388286
UDI-Public04953170388286
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Device Lot NumberKR150706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer05/30/2022
Initial Report FDA Received Date02/26/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE BF-UC180F
Patient SexUnknown